article thumbnail

Allergic Reactions and Anaphylaxis

EB Medicine

Announcements: The interactive Clinical Pathways have launched and they are available for free! — In this episode, Sam Ashoo, MD, and TR Eckler, MD, discuss the July 2022 Emergency Medicine Practice article on the Management of Allergic Reactions and Anaphylaxis in the Emergency Department. Intro The number of ED visits and hospitalizations (..)

article thumbnail

Rash Week! An atypical antibiotic reaction

PEMBlog

It’s Serum Sickness Like Reaction! This is a delayed allergic reaction to an antibiotic. This child was placed on Amoxicillin for acute otitis media and this rash developed after 9 days of treatment. The child has fever and swollen feet as well. The main treatment is discontinuing the antibiotic.

Insiders

Sign Up for our Newsletter

This site is protected by reCAPTCHA and the Google Privacy Policy and Terms of Service apply.

Trending Sources

article thumbnail

Anaphylactic Shock

RebelEM

Anaphylactic Shock is an acute, life-threatening hypersensitivity disorder, with a generalized, rapidly evolving, multi-systemic allergic reaction (IgE-mediated disorder). If not treated rapidly can become fatal.

Shock 130
article thumbnail

Anaphylaxis, chest pain, and ST elevation in aVR

Dr. Smith's ECG Blog

Sent by anonymous, written by Pendell Meyers A man in his late 40s presented to the ED with concern for allergic reaction after accidentally eating a potential allergen, then developing an itchy full body rash and diarrhea. In the ED he received methylprednisolone, diphenhydramine, and epinephrine for possible anaphylaxis.

article thumbnail

Toss Up: A Little Bleeding, or A Lot of Platelets

EM Literature of Note

Platelets, like any blood product, are associated significant risks, not limited to acute lung injury, transfusion-related circulatory overload, allergic reactions, and more.

article thumbnail

Clinical Conundrums: How Long Should We Monitor After Giving IM Epinephrine for Anaphylaxis?

RebelEM

Incidence of clinically important biphasic reactions in emergency department patients with allergic reactions or anaphylaxis. Time of Onset and Predictors of Biphasic Anaphylactic Reactions: A Systematic Review and Meta-analysis.

article thumbnail

What Are Potential Problems of Using Povidone-Iodine?

Pediatric Education

You don’t seem to be having an allergic reaction to it, and it also doesn’t look like this is poison ivy or something else like that that you might have fallen into. Lots of water and gentle soap is usually all you need. I think the iodine is possibly irritating it though.